Hail, Campbell
- When
- August 26, 7:52 PM MST
- Where
- Campbell County, 8 mi N of Gillette
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.400, -105.483
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 26, 6:00 PM MST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 700 PM MDT MON AUG 26 2002 HAVE UPDATED ZONES TO REMOVE SVR TSTM WATCH FROM SHANNON AND FALL RIVER COUNTIES. ADDTNL SHWS/TSTMS IN NE WY WL SPREAD EAST ACRS FA AS S/W APPROACHES. .UNR...NONE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
323 PM MDT MON AUG 26 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM BOXELDER SD 1 INCH HAIL
08/26/02 PENNINGTON HAIL REPORTED AT I-90
EXIT AT BOXELDERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
345 PM MDT MON AUG 26 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0344 PM 3 SW CUSTER SD 1 INCH HAIL
08/26/02 CUSTER HAIL REPORTED AT BEAVER
LAKE CAMPGROUNDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
424 PM MDT MON AUG 26 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0344 PM 3 SW CUSTER SD 1.75 INCH HAIL
08/26/02 CUSTER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0351 PM 2 S MYSTIC SD .75 INCH HAIL
08/26/02 PENNINGTON REPORTED BY STORM
SPOTTER.
0412 PM PRINGLE SD 1.75 INCH HAIL
08/26/02 CUSTER REPORTED BY STORM
SPOTTER.SDZ002-013-014-024>026-028>032-043-044-046-047-049-072>074-270330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 519 PM MDT MON AUG 26 2002 ...SEVERE THUNDERSTORM WATCH 637 HAS BEEN CANCELLED FOR MOST OF WESTERN SOUTH DAKOTA... THE THREAT FOR SEVERE WEATHER HAS ENDED ACROSS MUCH OF WESTERN SOUTH DAKOTA...THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. THIS INCLUDES PERKINS...ZIEBACH...TODD...TRIPP...HAAKON...MELLETTE... BENNETT...JACKSON...PENNINGTON...MEADE...CUSTER AND LAWRENCE COUNTIES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
533 PM MDT MON AUG 26 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM WIND CAVE SD 1.5 INCH HAIL
08/26/02 CUSTER WIND CAVE PARK RANGER
0458 PM 3 NW BUFFALO GAP SD .75 INCH HAIL
08/26/02 CUSTER EVENT DURATION 4
MINUTES. REPORTED BY
PUBLIC.
0500 PM 4 NW ORAL SD 1.5 INCH HAIL
08/26/02 FALL RIVER HAIL COVERED THE
GROUND. REPORTED BY
PUBLIC.SDZ027-041-042-270300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 645 PM MDT MON AUG 26 2002 ...SEVERE THUNDERSTORM WATCH 641 HAS BEEN CANCELLED FOR SOUTHWESTERN SOUTH DAKOTA... THE THREAT FOR SEVERE WEATHER HAS ENDED ACROSS SOUTHWESTERN SOUTH DAKOTA...THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. THIS INCLUDES SHANNON AND FALL RIVER COUNTIES.
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2002Every state in 2002This day in weather historyWarnings in Wyoming, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5310829, 5310830, 5310831.